Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 61, NWS Mobile, AL

April 25, 2019George County, Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Apr 25, 2019, 12:12 PM CDT for George County, Stone County, Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2019, 12:12 PM CDT (17:12 UTC)
Expired
Apr 25, 2019, 1:00 PM CDT
In force
48 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties George County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 53 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 12:45 PM CDTTSTM WND DMG3 Ese Basin, MSPOWERLINES DOWN ALONG HIGHWAY 63.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 8:06 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

574 
WUUS54 KMOB 251712
SVRMOB
MSC039-131-251800-
/O.NEW.KMOB.SV.W.0061.190425T1712Z-190425T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1212 PM CDT Thu Apr 25 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  George County in southeastern Mississippi...
  East central Stone County in southeastern Mississippi...

* Until 100 PM CDT.

* At 1212 PM CDT, a severe thunderstorm was located 14 miles east of
  Perkinston, or 15 miles east of Wiggins, moving northeast at 35
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 PM CDT for southeastern
Mississippi.

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3091 8887 3091 8884 3093 8883 3100 8875
      3100 8853 3088 8842 3081 8842 3073 8864
      3073 8888 3070 8889 3071 8895 3082 8899
TIME...MOT...LOC 1712Z 242DEG 32KT 3079 8889 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
649 
WWUS54 KMOB 251727
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1227 PM CDT Thu Apr 25 2019

MSC131-251736-
/O.CAN.KMOB.SV.W.0061.000000T0000Z-190425T1800Z/
Stone MS-
1227 PM CDT Thu Apr 25 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STONE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 PM CDT for southeastern
Mississippi.

LAT...LON 3091 8886 3091 8884 3093 8883 3100 8875
      3100 8853 3088 8842 3081 8842 3073 8864
      3073 8886
TIME...MOT...LOC 1726Z 255DEG 31KT 3093 8879 3083 8874 3072 8875 

$$

MSC039-251800-
/O.CON.KMOB.SV.W.0061.000000T0000Z-190425T1800Z/
George MS-
1227 PM CDT Thu Apr 25 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR GEORGE COUNTY...

At 1226 PM CDT, severe thunderstorms were located along a line
extending from 12 miles south of McLain to 11 miles southwest of
Lucedale to 11 miles northwest of Wade, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 PM CDT for southeastern
Mississippi.

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3091 8886 3091 8884 3093 8883 3100 8875
      3100 8853 3088 8842 3081 8842 3073 8864
      3073 8886
TIME...MOT...LOC 1726Z 255DEG 31KT 3093 8879 3083 8874 3072 8875 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 8:16 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Apr 25, 8:16 AM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
816 AM CDT Thu Apr 25 2019

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...A Tornado Watch is now in effect until 3 PM CDT for
the following counties in southeast MS....Wayne...Perry...Greene...
George...Stone and the Mississippi Sound east of Pascagoula.
32/ee

&&

.PREV DISCUSSION... /issued 710 AM CDT Thu Apr 25 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...MVFR to IFR cigs and visibilities through about
26.12z. Lower cigs and visibilities in low stratus and patchy fog
early today, then in scattered to numerous showers and
thunderstorms this afternoon through this evening, then in mostly
low status and patchy fog through 26.12z. Winds will be mostly
south to southwest at 10 to 20 knots with slightly higher through
this evening shifting northwest at 10 to 15 knots with slightly
higher gusts through 26.12z. 32/ee

PREV DISCUSSION... /issued 454 AM CDT Thu Apr 25 2019/

NEAR TERM /Now Through Thursday night/...Scattered to numerous
showers and thunderstorms are expected to move into western
sections of the forecast area later this morning then spread
eastward across remaining areas this afternoon and early tonight.
Both the GFS and ECMWF are in fair agreement with this pattern
today and tonight with the Euro guidance showing a slightly better
negative tilt with the main upper shortwave as it tracks east
across the north central gulf states late this afternoon and
tonight. Out ahead of the main upper system increasing directional
shear in the lower levels of the boundary layer is noted...sfc to
1 km helicity values increasing to 200 to 300 m2/s2 over western
sections of the forecast area by early this afternoon spreading
east across remaining areas through early this evening, combined
with sfc based capes approaching 1500 j/kg. The better shear this
afternoon and early this evening is associated with a 30 to 40
knot h8 jet that shifts east across most of the forecast area this
afternoon combined with the left front exit region of a H2 120
jet that tracks east mostly over the lower half and the adjacent
gulf waters of the forecast area also this afternoon and early
this evening. Model soundings support this reasoning in the
boundary layer also depicting a decent dry layer generally from 4k
to 11k ft occurring during the early to mid afternoon hours. By
late this afternoon model soundings show a deeper layer of
moisture setting up for most areas suggesting a period of heavy
rain possibly leading to some flooding especially over the lower
half of the forecast area later this afternoon and early this
evening.

Current Day 1 outlook for severe weather from SPC in Norman OK
continues to show most of the forecast area under a slight risk for
severe weather with damaging straightline winds mostly with bowing
segments along a line of storms moving in late this afternoon and
this evening with maybe some isolated tornadoes forming out ahead
and along the main band of thunderstorms, also. Model soundings show
freezing levels start out early this afternoon rebounding to near
seasonal levels by mid to late afternoon. With this pattern some of
the earlier convection this afternoon could also produce some hail.
A mentioned above some flooding will also be possible leading to a
limited threat for flooding for most areas later today and this
evening. See the latest Threat Graphics pertaining to severe weather
and flooding at www.weather.gov/mob/.

Day and night temps will be near seasonal levels through tonight. A
High Risk for rip currents along the gulf beaches of AL and NWFL
begins later this morning, continuing through mid morning Fri.
32/ee

SHORT TERM /Friday Through Saturday night/...An upper trough and
weak cold front over the eastern Conus will move quickly off to
the east Friday. Drier and somewhat cooler air behind the front
will overspread the forecast area. With the weak cold advection
behind the front, and the upper pattern becoming zonal over the
Southeast, daytime highs a bit below seasonal norms are expected
into the weekend; mid 70s to near 90 Friday, around 80 on
Saturday. Overnight lows will see the greatest effect of the
changing airmass, with the dry air allowing for more efficient
radiational cooling. Lows in the low to mid 50s are expected
Friday night, and with a return of southerly flow by Saturday
night, mid to upper 50s are expected Saturday night.
/16

LONG TERM /Sunday Through Wednesday/...An upper level ridge will
build north over the Gulf of Mexico and Southeast. A surface
ridge stretching west over the northern Gulf coast continues to
bring southerly flow to the region through mid week. Temperatures
rise to above seasonal norms under the the influence of the
building upper ridge, with overnight lows seeing the greatest
increase due to increasing Gulf moisture moving over the region.
Highs in the mid to upper 80s expected through the period, with
lows rising from the mid to upper 50s Sunday night to the mid 60s
by Tuesday night. /16

MARINE...A Small Craft Advisory for the open Gulf waters of AL and
NWFL out to 60 nm, including the lower end of Mobile Bay and MS
Sound east of Pascagoula, begins at 1 PM today and ends at 1 AM CDT
Fri morning. Southerly winds and seas will build later this morning
through this evening shifting west then northwest diminishing slowly
in the wake of a cold front late tonight through and early Fri. A
light to moderate southerly flow develops late Sat morning then
continues through early next week as a surface ridge of high
pressure builds along the GA/NE FL coast. Southerly winds and seas
will build by mid week as another upper system and surface low
approach from the west. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday morning for ALZ265-266.

FL...High Rip Current Risk through Friday morning for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 1 PM this afternoon to 1 AM CDT Friday
     for GMZ631-632-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 25, 5:53 AM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
553 AM CDT Thu Apr 25 2019

ALZ265-266-FLZ202-204-206-261100-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
553 AM CDT Thu Apr 25 2019

...HIGH RIP CURRENT RISK IN EFFECT FROM 10 AM CDT THIS MORNING
THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Scattered to numerous thunderstorms are expected to move eastward
over the area this afternoon and early tonight. A few storms may
become strong to severe, containing damaging winds and perhaps a
brief tornado. Much of the local area is now under a slight risk of
severe weather. Locally heavy rains resulting in localized flooding
will also be possible across the area late this afternoon and this
evening.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-261100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
553 AM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Scattered to numerous thunderstorms are expected to move eastward
over the area this afternoon and early tonight. A few storms may
become strong to severe, containing damaging winds and perhaps a
brief tornado. Much of the local area is now under a slight risk of
severe weather. Locally heavy rains resulting in localized flooding
will also be possible across the area late this afternoon and this
evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ630-633>636-261100-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
553 AM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Hazardous conditions for small craft can be expected this afternoon
and tonight.

Scattered to numerous thunderstorms are expected to move eastward
over the area this afternoon and early tonight. A few storms may
become strong to severe, containing damaging winds and perhaps a
brief tornado. Much of the local area is now under a slight risk of
severe weather. Locally heavy rains resulting in localized flooding
will also be possible across the area late this afternoon and this
evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

GMZ631-632-650-655-670-675-261100-
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
553 AM CDT Thu Apr 25 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
CDT FRIDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Scattered to numerous thunderstorms are expected to move eastward
over the area this afternoon and early tonight. A few storms may
become strong to severe, containing damaging winds and perhaps a
brief tornado. Much of the local area is now under a slight risk of
severe weather. Locally heavy rains resulting in localized flooding
will also be possible across the area late this afternoon and this
evening.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Apr 25, 11:56 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
1156 AM CDT Thu Apr 25 2019

MSZ078-079-251745-
Stone MS-George MS-
1156 AM CDT Thu Apr 25 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE AND EASTERN STONE COUNTIES UNTIL 1245 PM CDT...

At 1155 AM CDT, the strong thunderstorm was located over McHenry, or
11 miles south of Wiggins, moving northeast at 30 mph.

Winds gusts in excess of 40 mph will be possible with this storm.

Locations impacted include...
Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 300 PM CDT for southeastern
Mississippi.

LAT...LON 3082 8918 3091 8895 3091 8885 3074 8867
      3073 8869 3073 8888 3068 8889 3068 8919
      3072 8921
TIME...MOT...LOC 1655Z 238DEG 24KT 3070 8910

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:56 AM CDTSpecial Weather StatementMOBStone49 min
Apr 25, 12:44 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.